Hail, Baca
- When
- June 3, 12:55 PM MST to 1:00 PM MST
- Where
- Baca County, Pritchett
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.367, -102.867
15 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 3, 12:26 PM MST, 29 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 126 PM MDT MON JUN 3 2002 ...3 MAJOR WILDFIRES OCCURRING AND POTENTIAL SEVERE WX TNGT... ...WETTING RAINFALL/COOLER TEMPS/HIGHER RH LEVELS TUE-TUE NGT... CURRENTLY: VERY BUSY DAY. WILDFIRES NEAR KTAD ARE VERY EVIDENT ON THE VIS SATELLITE AND OUT THE WINDOW. PYRO-CU/TCU FORMING OVER THE SMOKE PLUME. MODELS DID NOT DO VERY WELL WITH THE FRONTAL POSITION AND CURRENTLY STILL BEHIND. AT 18Z...SFC FRONT LIKELY ALREADY TO THE SERN CO MTNS WITH JUICY SFC FUEL(DEW POINTS IN THE 50S) ACROSS SERN CO...WITH SFC WINDS ALREADY FROM THE N-E. ACROSS SW/CNTRL MTNS INCLUDING ADJACENT VALLEYS...STILL PRETTY DRY IN THE LOW/MID LEVELS. LATEST WATER VAPOR IMAGERY ANALYSIS SHOWING MID/HIGH LEVEL DRY SLOT OVER SERN CO...WHICH IS HELPING TO KEEP TSTMS FROM EXPLODING FOR NOW. WILL NEED TO WAIT FOR THE MID LEVEL TO MOISTEN UP A LITTLE...WHICH PROBABLY IS NOT TOO FAR AWAY(2-3PM). TNGT: STILL LOOKS LIKE A POTENTIAL FOR SHRA/TSTM ALL NGT. LOW LEVEL UPSLOPE FLOW IN SERN CO ALREADY IN PLACE. MODELS SUGGEST LOW LEVEL JET WILL START CRANKING LATER TNGT WITH THE LLJ EXIT REGION POINT AT EXTREME SERN CO BY 06Z/04. SPC CONTINUES TO HAVE SLGT RISK OVER SERN CO PLAINS FOR THIS AFTN/TNGT...WHICH STILL LOOKS POSSIBLE. MAIN THREAT WILL LIKELY BE STRONG GUSTY WINDS AND LARGE HAIL. GUSTY WINDS WILL BE MOST DANGEROUS AROUND WILDFIRES AND SUPPORT VERY ERRATIC FIRE BEHAVIOR. SO...RED FLAG WARNING CONTINUES. POPS WILL RANGE FROM 60% ERN CWFA TO 30% WRN CWFA. TUE-TUE NGT: MODELS STILL PROJECTING A MUCH COOLER...HIGHER HUMDITY LEVELS...AND WETTING PRECIPITATION(SHRA/TSTM) DAY. H7 TEMPS CONTINUE TO BE PROGGED AT +3C TO +8C...COMPARED TO TDAS +10C TO +17C. STILL LIKE THE MESO-ETA GRIDS FOR TEMPS. AVN MOS IS REALLY COOL WITH 58F FOR PUB ON TUE. COOL DEEP ELY FLOW WILL BE IN PLACE. AGAIN...SFC FRONT WILL LIKELY BE MUCH FURTHER S THAN MESO-ETA IS PROJECTING DUE TO NOCTURNAL MCS PUSH. COULD SEE SOME SNOW AT THE HIGHER ELEVATIONS TUE AFTN/NGT...ROUGHLY AOA 10K FT MSL. WED-WED NGT: UPPER TROUGH SHOULD BE E OF THE ROCKIES AND WE SHOULD SEE A DRYING TREND. STILL KEPT SOME SMALL POPS FOR THE MTNS. TEMPS WILL LIKELY STILL BE ON THE COOL SIDE COMPARED TO THE HEAT WAVE WE HAVE BEEN EXPERIENCING. THU: ETA EXTENSION AND AVN SUGGESTING THAT UPPER LEVEL RIDGING WILL MOVE TOWARDS THE CNTRL ROCKIES FROM THE DESERT SW. AGAIN...AVN NOT PRINTING OUT ANY QPF WITH MAYBE JUST SOME MTN CU. TEMPS SHOULD CONTINUE TO MODERATE. FRI-MON: GOOD CONTINUITY ON LARGE HOT ANTICYCLONE REDEVELOPING OVER THE FOUR CORNERS REGION. H7 TEMPS BACK TO +16C TO +18C...WHICH CERTAINLY PROMOTES HIGHS IN THE 90S FOR SERN CO PLAINS. GFS IS A LITTLE WEAKER/LESS AMPLIFIED ON THE NRN ROCKIES SYSTEM FOR SAT/SAT NGT. STILL LOOKS LIKE ANOTHER WARM DAY SAT WITH LITTLE POTENTIAL FOR WELL NEEDED QPF. GFS DOES TRY TO DROP A FRONT DOWN THE HIGH PLAINS SAT NGT/SUN. TOUGH CALL THIS FAR OUT ANY MCS DEVELOP COULD ALTER THE POSITION OF THIS FRONT AND WAY BEYOND THE SKILL LEVEL AT THIS TIME. GFS REBOUNDS TEMPS FOR MON. FOR NOW...WILL GO WITH A PERSISTENCE FORECAST FOR SAT THROUGH MON. .PUB...RED FLAG WARNING FW ZONES 220>225 UNTIL MIDNIGHT. METZE
COZ058>081-031930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT MON JUN 3 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 100 PM FOR A FEW SEVERE THUNDERSTORMS ACROSS SOUTHEAST COLORADO... LOW LEVEL MOIST AIR...WARM AFTERNOON TEMPERATURES AND AN APPROACHING COLD FRONT WILL COMBINE TO CREATE SCATTERED THUNDERSTORMS OVER MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THE SOUTHEAST PLAINS INCLUDING SPRINGFIELD...LAMAR...LA JUNTA AND EADS WILL BE THE AREAS MOST LIKELY TO SEE SEVERE THUNDERSTORMS THIS AFTERNOON DUE TO STRONG AFTERNOON HEATING. THIS EVENING THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL SPREAD WEST TO INCLUDE COLORADO SPRINGS ... PUEBLO...CANON CITY...WALSENBURG AND TRINIDAD. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL PRODUCE STRONG... POSSIBLY DAMAGING WINDS. DURING THE EVENING HOURS THE THREAT OF LARGE HAIL WILL BE ADDED...IN ADDITION TO DAMAGING WINDS. THE COLD FRONT IS FORECAST TO MOVE THROUGH SOUTHEAST COLORADO BETWEEN 800 PM AND MIDNIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT OVER THE EAST...THERE IS A RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT FOR MOUNTAINS AND HIGH VALLEYS. DRY FIRE CONDITIONS WILL CONTINUE ALONG WITH INCREASING WINDS AND A CHANCE FOR LIGHTNING FROM DRY THUNDERSTORMS.
The Pueblo radar (KPUX), 168 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
15 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300401, 5300402, 5300986, 5300987, 5300988, 5300989, 5300990, 5301075, 5301076, 5301077, 5301078, 5301079, 5301080, 5301081, 5301082.